Alert archive / New Jersey / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 190, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 6, 2024, 3:21 PM EDT for Burlington County, New Jersey. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2024, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 6, 2024, 3:44 PM EDT
- In force
- 23 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Burlington County, NJ
The radar
The Philadelphia radar (KDIX), 24 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted.
724
WUUS51 KPHI 061921
SVRPHI
NJC005-062000-
/O.NEW.KPHI.SV.W.0190.240806T1921Z-240806T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
321 PM EDT Tue Aug 6 2024
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Northern Burlington County in southern New Jersey...
* Until 400 PM EDT.
* At 321 PM EDT, a severe thunderstorm was located over Mount Holly,
or 14 miles south of Trenton, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Willingboro, Lumberton, Burlington, Mount Holly, Presidential Lakes
Estates, Pemberton, Wrightstown, Presidential Lakes, Browns Mills,
Jobstown, Columbus, Old Halfway, Jacksonville, Georgetown,
Florence-Roebling, Country Lake Estates, Nws Office, Pemberton
Heights, Fort Dix, and McGuire AFB.
This includes the following highways...
New Jersey Turnpike between exits 5 and 6A.
Interstate 295 in New Jersey between mile markers 43 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 7494 4011 7482 4013 7458 3986 7443
3985 7444
TIME...MOT...LOC 1921Z 283DEG 12KT 4001 7475
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse2 follow-up statements
603
WWUS51 KPHI 061928
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
328 PM EDT Tue Aug 6 2024
NJC005-062000-
/O.CON.KPHI.SV.W.0190.000000T0000Z-240806T2000Z/
Burlington NJ-
328 PM EDT Tue Aug 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN BURLINGTON COUNTY...
At 327 PM EDT, a severe thunderstorm was located over Jobstown, or 15
miles south of Trenton, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Burlington, Pemberton, Wrightstown, Browns Mills, Jobstown, Columbus,
Jacksonville, Georgetown, Florence-Roebling, Country Lake Estates,
Nws Office, Fort Dix, and McGuire AFB.
This includes the following highways...
New Jersey Turnpike between exits 5 and 6A.
Interstate 295 in New Jersey between mile markers 46 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4003 7489 4011 7482 4013 7458 3991 7448
TIME...MOT...LOC 1927Z 281DEG 12KT 4001 7471
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse287 WWUS51 KPHI 061944 SVSPHI Severe Weather Statement National Weather Service Mount Holly NJ 344 PM EDT Tue Aug 6 2024 NJC005-061954- /O.CAN.KPHI.SV.W.0190.000000T0000Z-240806T2000Z/ Burlington NJ- 344 PM EDT Tue Aug 6 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BURLINGTON COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for southern and central New Jersey. LAT...LON 4003 7489 4011 7482 4013 7458 3991 7448 TIME...MOT...LOC 1942Z 283DEG 12KT 4000 7464 $$ Gorse
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:58 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 6, 2:58 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
258 PM EDT Tue Aug 6 2024
.SYNOPSIS...
A cold front will continue to sag south across the area through
tonight and stall to our south Wednesday into Wednesday night.
This front will likely lift back north into the area as Tropical
Storm Debby or its remnants move into the area later Friday into
Saturday. Another cold front will move across the area Saturday
into Saturday night, helping to kick what is left of Debby out.
High pressure tries to move toward the area Sunday into early
next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Severe Thunderstorm Watch #606 is now in effect across eastern
Pennsylvania and much of New Jersey.
The Heat Advisory remains in effect as heat index values remain
near 100 degrees for many areas. However, the heat will
dissipate some through this afternoon as showers and
thunderstorms will continue to develop across the area. There
is the potential for severe storms to develop today and this
evening/tonight, along with the potential for heavy rainfall
that could produce localized flooding. In fact, the Storm
Prediction Center (SPC) has upgraded a portion of the area to
an Enhanced Risk for severe weather.
Heavy rain will occur with any showers or thunderstorms due to
a very moist and humid airmass with PW values of 1.75-2 inches.
But with CAPE values approaching 2000-3000 J/kg, along with
shear values increasing to 25-35+ knots, some storms later this
afternoon and into this evening could be severe. We have 2
rounds of strong storms likely. The first round will move across
the area between 6-10 pm, then the second will likely move
across the area between 10 pm-2 am. Damaging winds and hail
would be the main threats. There will be showers and
thunderstorms before and after these windows, but likely not
severe, mainly heavy rainfall.
The Flood Watch will remain across the area as heavy rain will
occur with any showers or storms. With the high PW values,
widespread 2-3 inches of rain, with locally higher amounts of 5
inches or more remain possible, especially within the watch
area. These areas remain under a Moderate Risk (3 of 4) for
Excessive Rain according to the Weather Prediction Center (WPC).
The cold front will continue to sag south overnight into
Wednesday, and eventually push to our south. However, there will
remain a chance of showers and thunderstorms through the day
Wednesday. Wednesday will be markedly cooler than Tuesday, with
temperatures in the 70s to low 80s.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
High pressure offshore to the east/northeast and the remnants of
Debby across the Southeast states will keep a deep onshore flow
across the Middle Atlantic through the period. Frequent showers and
a few tstms will be around much of the period. Heavy rains and
flooding will be concerns with the isolated/scattered convection Wed
night/Thu and then again with the more concentrated activity Thu
night Friday. While excessive rain totals are expected, the exact
areas are not certain yet. Coolish temperatures will replace the hot
temperatures of late as there will be an abundance of clouds. The
humidity levels will remain high and uncomfortable however.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A rather dry forecast after a wet period late this week. The start
of the long term will have the last of the rains associated with the
remnants of Debby. The system, which will be exiting the area
Saturday afternoon will be quickly followed by high pressure which
ridges in from the Ohio Valley and remains into next week. Pops
which will still be likely/categorical Fri night will taper to
chance for Sat and further decrease Sat night. Flooding will still
be possible Fri night/early Sat since tropical moisture and decent
lift will be across the area.
Temperatures will be closer to normal, if not a few degrees below
normal, for the weekend and into next week. Mostly low/mid 80s for
highs with some 70s for the far N/W areas. Humidity levels will not
be oppressive either, so a welcome break from the very steamy
summer.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of Today-Tonight...Prevailing VFR conditions will remain
this afternoon, then Sub-VFR conditions are expected to return
as showers and thunderstorms develop across the area through
this afternoon into this evening and into the overnight. There
looks to be two windows for stronger storms. The first window is
between the 22z-02z period, then the second will likely move
across the area between 02-06z. Showers will be possible before
and after these windows, just likely not as severe. Otherwise,
prevailing MVFR conditions will move in by 02z, then IFR
conditions are expected by 10z. Winds will be variable across
northeast Pennsylvania and northern New Jersey, but remain south
to southwest around 5-10 knots through 02z elsewhere. Variable
winds are then expected for all sites overnight, then shift to
the east to northeast by daybreak. Low confidence in timing, but
high confidence that showers/thunderstorms and lower conditions
develop this afternoon into tonight
Wednesday...Off and on showers and thunderstorms will continue
through Wednesday with MVFR and IFR conditions expected. Winds
remain northeast to east 5 to 10 kt. Moderate confidence.
Outlook...
Wednesday night thru Saturday... Periods of IFR/MVFR conditions
during occasional/frequent showers and tstms. Late afternoon
and evening periods are favored. Fog possible during the
overnights.
Sat night thru Monday... VFR expected. Fog at times overnight.
&&
.MARINE...
A Small Craft Advisory remains in effect for portions of the
Atlantic Ocean coastal waters offshore of the central and
southern New Jersey coast for this afternoon and into this
evening as winds are expected to increase to 25 knots. For the
northern New Jersey waters, and Delaware waters, wind are
expected to remain below 25 knots.
Conditions are then expected to remain below advisory levels for
the rest of tonight through Wednesday.
VSBY restrictions in showers and thunderstorms starting this
afternoon and into tonight. The strongest thunderstorms will be
capable of wind gusts in excess of 40 kt and hail. The severe
thunderstorm threat diminishes tonight, but VSBY restrictions in
showers and scattered thunderstorms, with heavy rain being the
main culprit, are expected tonight through Wednesday.
Outlook...
Wed night... sub-SCA mostly with scattered showers and tstms.
Thu thru Sat... SCA conditions much of the time. Occasional showers
and tstms expected.
Sat night/Sunday... sub-SCA. Fair weather
Rip Currents...
Today...Southerly winds increase 10-20 mph during the afternoon with
breaking waves 2-3 feet. Southerly winds nearly parallel to the
shore for Monmouth County NJ and Delaware beaches; southerly winds
more onshore elsewhere. There is a MODERATE risk for the development
of dangerous rip currents for Atlantic, Ocean, Cape May Counties in
NJ and a LOW risk for Monmouth County NJ and Delaware beaches.
Wednesday...Breaking waves 2-3 feet for Ocean County NJ and
northwards, 1-2 feet southwards. Though winds will not be as strong
as Tuesday, they will be directly onshore through much of the
period. There is a MODERATE risk for the development of
dangerous rip currents for both the New Jersey Shore and the
Delaware beaches.
For specific beach forecasts, visit weather.gov/beach/phi
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 10 PM EDT this evening for PAZ060>062-070-
071-101>106.
Flood Watch through Wednesday morning for PAZ054-055-060>062-
070-071-101>106.
NJ...Heat Advisory until 10 PM EDT this evening for NJZ007>010-012-
013-015-017>020-027.
Flood Watch through Wednesday morning for NJZ001-007>010-
012>020-026-027.
DE...Heat Advisory until 10 PM EDT this evening for DEZ001.
Flood Watch through Wednesday morning for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ451>453.
&&
SYNOPSIS...Robertson
NEAR TERM...MPS/Robertson
SHORT TERM...OHara
LONG TERM...OHara
AVIATION...OHara/Robertson
MARINE...OHara/RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:37 AM EDT | Heat Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more | 9 hr |
| Aug 6, 9:39 AM EDT | Small Craft Advisory | PHI | 10 hr | |
| Aug 6, 2:04 PM EDT | Special Marine Warning | PHI | 56 min | |
| Aug 6, 2:41 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 19 min |
| Aug 6, 2:55 PM EDT | Special Marine Warning | PHI | 65 min | |
| Aug 6, 3:15 PM EDT | Special Marine Warning | PHI | 60 min | |
| Aug 6, 3:18 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 27 min |
| Aug 6, 3:23 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 37 min |
| Aug 6, 3:45 PM EDT | Flash Flood Warning | PHI | Middlesex, Monmouth | 2 hr |
| Aug 6, 3:49 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 56 min |
| Aug 6, 4:10 PM EDT | Special Marine Warning | PHI | 65 min | |
| Aug 6, 4:13 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Monmouth | 8 hr |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Somerset | 43 min |
| Aug 6, 4:37 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset | 40 min |
| Aug 6, 4:55 PM EDT | Flash Flood Warning | PHI | Monmouth | 6 hr |
| Aug 6, 4:56 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 49 min |
| Aug 6, 5:06 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 54 min |
| Aug 6, 5:29 PM EDT | Flash Flood Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 6 hr |
| Aug 6, 5:36 PM EDT | Flash Flood Warning | PHI | Monmouth, Ocean | 8 hr |
| Aug 6, 6:37 PM EDT | Flash Flood Warning | PHI | Warren | 3 hr |
| Aug 6, 6:39 PM EDT | Flash Flood Warning | PHI | Burlington, Camden, Gloucester | 5 hr |
| Aug 6, 6:46 PM EDT | Flash Flood Warning | PHI | Morris, Somerset | 4 hr |
| Aug 6, 6:57 PM EDT | Flash Flood Warning | PHI | Warren | 3 hr |
| Aug 6, 7:04 PM EDT | Flash Flood Warning | PHI | Burlington | 5 hr |
| Aug 6, 7:24 PM EDT | Flash Flood Warning | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 5 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.